Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Had a skin graft on leg after surgery. Have some swelling in foot constantly. How long will this last?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 266 Questions
I had a skin graft on my leg after surgery for flesh eating disease. The fraft is from below my knee to my ankle and was done a month ago. I have some swelling in my foot constantly. How long will this last and can i do anything to reduce the swelling? Thank You
Posted Thu, 23 May 2013 in General Health
Answered by Dr. Rishma Lakhani 19 minutes later

Thanks for your query.

I would like to know whether you have any other associated symptoms like pain in that region or redness or associated fever?

As if there is infection then there are chances of swelling you experience.

Secondly swelling can be present just simply post surgically also.

If that is the case then it would be relieved by leg elevation itself.
Try keeping two pillows under your leg at night while sleeping,and in the day time whenever it is possible, which might help you reduce the swelling.

If the swelling is too much not relieved by leg elevation you can try out glycerine MgSO4 dressing also.

If not relieved by that also then I would advice you to consult your doctor once to rule out infection or any other cause of swelling.

Take care.

Dr. Rishma Lakhani
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor